Multi-peak solutions for the Hénon equation with slightly subcritical growth. (English) Zbl 1134.35047

Summary: We study the Dirichlet problem for the Hénon equation
\[ -\Delta u=|x|^\alpha u^{\frac{N+2}{N-2}-\varepsilon}\quad\text{in } \Omega,\qquad u > 0 \quad\text{in } \Omega,\qquad u=0 \quad\text{on } \partial\Omega, \]
where \(\Omega\) is the unit ball in \(\mathbb{R}^N\), with \(N \geq 3\), the power \(\alpha\) is positive and \(\varepsilon\) is a small positive parameter. We prove that for every integer \(k \geq 1\) the above problem has a solution which blows up at \(k\) different points of \(\partial\Omega\) as \(\varepsilon\) goes to zero. We also show that the ground state solution (which blows up at one point) is unique.


35J60 Nonlinear elliptic equations
35J20 Variational methods for second-order elliptic equations
35J25 Boundary value problems for second-order elliptic equations
Full Text: DOI


[1] Bahri, A.: Critical points at infinity in some variational problems. Pitman Res. Notes in Math. Series, vol. 182. Longman (1989) · Zbl 0676.58021
[2] Bahri A. and Coron J.M. (1988). On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain. Comm. Pure Appl. Math. 41: 255–294 · Zbl 0649.35033
[3] Badiale M. and Serra E. (2004). Multiplicity results for the supercitical Hénon equation. Adv. Nonlinear Stud. 4(4): 453–467 · Zbl 1113.35047
[4] Bahri A., Li Y. and Rey O. (1995). On a variational problem with lack of compactness: the topological effect of the critical points at infinity. Calc. Var. PDEs. 3(1): 67–93 · Zbl 0814.35032
[5] Bianchi G. and Egnell H. (1991). A note on the Sobolev inequality. J. Funct. Anal. 100(1): 18–24 · Zbl 0755.46014
[6] Cao D. and Peng S. (2003). The asymptotic behaviour of the ground state solutions for Hénon equation. J. Math. Anal. Appl. 278(1): 1–17 · Zbl 1086.35036
[7] del Pino M., Felmer P. and Musso M. (2003). Two-bubble solutions in the super-critical Bahri-Coron’s problem. Calc. Var. Partial Differ. Equ. 16(2): 113–145 · Zbl 1142.35421
[8] del Pino M., Felmer P. and Musso M. (2003). Multi-bubble solutions for slightly super-critical elliptic problems in domains with symmetries. Bull. London Math. Soc. 35(4): 513–521 · Zbl 1109.35334
[9] Gidas B., Ni W.N. and Nirenberg L. (1979). Symmetries and related properties via the maximum principle. Comm. Math. Phys. 68: 209–243 · Zbl 0425.35020
[10] Glangetas L. (1993). Uniqueness of positive solutions of a nonlinear elliptic equation involving the critical exponent. Nonlinear Anal. 20(5): 571–603 · Zbl 0797.35048
[11] Hénon M. (1973). Numerical experiments on the stability oh spherical stellar systems. Astron. Astrophys. 24: 229–238
[12] Hofer H. (1984). A note on the topological degree at a critical point of mountainpass-type. Proc. Am. Math. Soc. 90(2): 309–315 · Zbl 0545.58015
[13] Khenissy S. and Rey O. (2004). A criterion for the existence of solutions to the supercritical Bahri–Coron problem. Houston J. Math. 30(2): 587–613 · Zbl 1172.35390
[14] Musso M. and Pistoia A. (2002). Multispike solutions for a nonlinear elliptic problem involving the critical Sobolev exponent. Indiana Univ. Math. J. 51(3): 541–579 · Zbl 1074.35037
[15] Ni W.N. (1982). A nonlinear Dirichlet problem on the unit ball and its applications.. Indiana Univ. Math. J. 31(6): 801–807 · Zbl 0515.35033
[16] Pacella F. (2002). Symmetry results for solutions of semilinear elliptic equations with convex nonlinearities. J. Funct. Anal. 192(1): 271–282 · Zbl 1014.35032
[17] Peng S. (2006). Multiple boundary concentrating solutions to Dirichlet Problem of Hénon equation. Acta Math. Appl. Sinica 22(1): 137–162 · Zbl 1153.35325
[18] Rey O. (1990). The role of the Green’s function in a nonlinear elliptic equation involving the critical Sobolev exponent. J. Funct. Anal. 89(1): 1–52 · Zbl 0786.35059
[19] Serra E. (2005). Non radial positive solutions for the Hénon equation with critical growth. Calc. Var. PDEs. 23(3): 301–326 · Zbl 1207.35147
[20] Smets D., Willem M. and Su J. (2002). Non-radial ground states for the Hénon equation.. Commun. Contemp. Math. 4(3): 467–480 · Zbl 1160.35415
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.